Flood, Cumberland
- When
- June 8, 4:45 PM EST
- Where
- Cumberland forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.164, -77.266 (the zone’s center; the record gives no point)
0 feet. The creek crested just at flood stage at 16:45 EST on Sunday June 8th, then receded below flood stage at 17:45 EST on the 8th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Heavy rainfall caused Conodoguinet Creek at Hogestown to reach Flood Stage of 8.0 feet. The creek crested just at flood stage at 16:45 EST on Sunday June 8th, then receded below flood stage at 17:45 EST on the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 8, 3:32 PM EST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 432 PM EDT SUN JUN 8 2003 UPDATED ZONES TO ADD SVR TSTM WATCH FOR WARREN CO. FITZGERALD **************** PREVIOUS DISCUSSION BELOW ************************ CLOUDS HOLDING TOUGH MOST OF CWA THIS AFTN...FAR WESTERN SECTIONS ARE THE EXCEPTION. SOME BREAKS HAVE ALLOWED THE TEMPS TO CREEP TOWARD THE 70 DEGREE MARK MOST PLACES. LATEST VIS IMAGERY DOES SHOW SOME OF THE LOW CLOUDS BEING SCOURED OUT...BUT MUCH OF CWA WILL REMAIN COLD AIR DAMMED THROUGH EVE. COLD FRONT PROGRESSING E THROUGH IN IS FORCING SQUALL LINE OVER CENTRAL OH ATTM. EXPECT SHOWER/TSTM ACTIVITY TO REACH WRN CWA LATER THIS EVE. LACK OF DAYTIME HEATING SHOULD DIMINISH CHANCE OF THUNDER QUICKLY AFTER SS...BUT SHOWERS WILL OVERSPREAD CWA THROUGH MIDNIGHT. MOST OF CENTRAL PA WILL ENJOY DRIER WEATHER ON MON IN POST FRONTAL AMS...THOUGH CLOUDS WILL STILL BE ABUNDANT ESPECIALLY IN THE MORNING. GOOD CHANCE AT SUN EXPECTED MON AFT...WITH TEMPS HAVING A BETTER CHANCE TO REACH SEASONAL NORMALS. WILL CARRY SLIGHT CHANCE OF SHOWERS IN NWRN CORNER OF CWA AS UPR CORE LOW LIFTS NE. SFC RIDGE AXIS MOVES ACROSS CWA ON TUE WITH THE POSS IF ABUNDANT SUNSHINE THAT WILL NOT LAST TOO LONG HOWEVER AS PROGS MOVE NEXT SLIPPER TYPE SYSTEM TO PA DOORSTEP LATE TUE NIGHT/WED MORN. LOW IS PROGGED TO LIFT ACROSS PA WED BRINGING MORE SHOWERS. HPC MDM RNG PROGS KEEP SRN END OF WEDNESDAY FROPA DRAPED VICINITY OF THE MASON DIXON LINE THUR THROUGH SUN...WHICH MEANS A RETURN TO MOSTLY CLOUDY AND POTENTIALLY SHOWERY WEATHER FOR PA. .CTP...SVR TSTM WATCH THRU 9 PM FOR WARREN CO. GARTNER
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-081115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 520 AM EDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...A COLD FRONT OVER THE OHIO VALLEY THIS MORNING WILL MOVE EAST AND CROSS CENTRAL PENNSYLVANIA TONIGHT. WARMER TEMPERATURES BETWEEN 75 AND 80 THIS AFTERNOON...COMBINED WITH DEWPOINTS CLIMBING ABOVE 60...WILL CREATE A MODERATELY UNSTABLE AIRMASS OVER THE REGION BETWEEN 3 PM AND 9 PM. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS POSTED A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN AND CENTRAL PENNSYLVANIA LATE THIS AFTERNOON AND EARLY TONIGHT. THE MAIN SEVERE WEATHER THREAT FROM THE THUNDERSTORMS WILL BE ISOLATED...DAMAGING STRAIGHT LINE WIND GUSTS AROUND 60 MPH...AND PERHAPS HAIL IN A FEW LOCATIONS UP TO NICKEL SIZE IN DIAMETER. .DAYS TWO THROUGH SEVEN... ANOTHER COLD FRONT WILL MOVE EAST ACROSS PENNSYLVANIA TUESDAY NIGHT...PERHAPS LEADING TO ANOTHER ROUND OF SHOWERS...ALONG WITH ISOLATED STRONG TO SEVERE THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAMBERT
PAZ004-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 445 PM EDT SUN JUN 8 2003 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR WARREN COUNTY... A COLD FRONT...OVER OHIO LATE THIS AFTERNOON...WILL MOVE INTO WESTERN PENNSYLVANIA THIS EVENING. A LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL ACCOMPANY THE FRONT. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE BETWEEN THE HOURS OF 7 AND 10 PM. DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE STORMS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT...WWW.NWS.NOAA.GOV/ER/CTP FITZGERALD
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359941.